Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

July 7, 2012Claiborne County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 7, 2012, 5:13 PM CDT for Claiborne County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2012, 5:13 PM CDT (22:13 UTC)
Expired
Jul 7, 2012, 5:45 PM CDT
In force
32 min
Issued by
NWS Jackson, MS

County Claiborne County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
814 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WWUS84 KJAN 072213
SPSJAN
MSZ047-053-072245-
WARREN MS-CLAIBORNE MS-
513 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT SAT JUL 7 2012


...STRONG THUNDERSTORM IN EASTERN CLAIBORNE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF ROCKY SPRINGS AT 513
PM CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CLAIBORNE AND EXTREME SOUTH CENTRAL WARREN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3191 9094 3210 9099 3210 9074 3198 9073
TIME...MOT...LOC 2213Z 084DEG 6KT 3204 9081

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:42 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 7, 4:42 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT SAT JUL 7 2012

.DISCUSSION...

LATE THIS AFTERNOON AND EVENING...

THUNDERSTORM COVERAGE SO FAR HAS BEEN LESS ROBUST THAN INDICATED BY
HIGH-RESOLUTION GUIDANCE AND MOSTLY CONFINED TO AREAS SOUTH OF THE
I-20 CORRIDOR...WHERE STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED.
GREATEST COVERAGE OF STORMS WILL BE OVER SW MS INTO NE LA AS THE
ACTIVITY CONTINUES TO PUSH WESTWARD THIS AFTN/EVNG. LOW LEVEL FLOW
OVER THE NORTH HALF OF THIS AREA IS STILL SOMEWHAT ANTICYCLONIC/
DIVERGENT AND THIS HAS LIMITED DEVELOPMENT THERE...BUT LATEST
ANALYSIS REVEALS AN ABUNDANCE OF INSTABILITY SO WILL KEEP AT LEAST
CHANCE POPS GOING THERE GIVEN PLENTY OF HEATING STILL LEFT IN THE DAY
AND THE POTENTIAL FOR OUTFLOW FROM SOUTHERN STORMS TO MOVE NORTHWARD.
15 TO 20KTS OF MID LEVEL FLOW WILL SUPPORT MULTICELL STORM GROWTH AND
COULD HELP TO ENHANCE THE SEVERE WIND GUST POTENTIAL. EXPECT
INTENSITY OF STORMS TO DECREASE WITH SUNSET AND OVERNIGHT
COOLING...BUT STORMS COULD LINGER OR DEVELOP AT ANYTIME DURING THE
OVERNIGHT.

SUNDAY AND SUNDAY NIGHT...A DEVELOPING WEAKNESS/TROUGH IN THE
SUBTROPICAL RIDGE COMBINED WITH A VERY MOIST (PRECIPITABLE WATER > 2
INCHES) AND UNSTABLE AIRMASS WILL LEAD TO SCATTERED/NUMEROUS MAINLY
AFTERNOON THUNDERSTORMS. THUNDERSTORM DEVELOPMENT COULD OCCUR EARLIER
THAN IN PREVIOUS DAYS AND MAY BE MORE WIDESPREAD...AND THIS WOULD
LIMIT THE SEVERE MICROBURST POTENTIAL. GIVEN GREATER THUNDERSTORM
COVERAGE EXPECTED THOUGH...HAVE OPTED TO INCLUDE A MENTION OF
AFTERNOON STRONG/SEVERE THUNDERSTORM POTENTIAL IN THE HWO. /EC/

PREVIOUS LONG TERM DISCUSSION...SOME HEAT/DROUGHT RELIEF APPARENT IN
THE LONG TERM WITH INCREASED RAIN CHANCES AND MORE CLOUD
COVER...RESULTING IN COOLER TEMPERATURES.

INCREASED RAIN/CLOUD PATTERN WILL BE ONGOING MONDAY AS AN INVERTED
SUB-TROPICAL TROUGH PHASES WITH A L/WV TROUGH ACROSS THE GREAT
LAKES/OHIO VALLEY AND WEAKENS THE ONCE DEEP RIDGE OVER THE MID MS
VALLEY THIS WEEKEND. THIS WEAKNESS IS DEPICTED WELL ACROSS THE NWP
SUITE WITH NOTABLE H5 TROUGHING STRENGTH DIFFERENCES BETWEEN GFS/EC
AND THEIR HANDLING OF AN BNDRY NORTH OF THE REGION IN THE TUE-FRI
TIMEFRAME. WHILE AIRMASS SHOWERS/TSTORMS WILL OCCUR WELL AHEAD OF
THE BNDRY...A MAJORITY OF THE PRECIPITATION SHOULD BE FOCUSED ALONG
AND JUST SOUTH OF A BNDRY WHERE CONVERGENCE WILL BE GREATEST AS IT
SLOWLY APPROACHES THE REGION TUES/WED. SHOWER/TSTORM PROBABILITIES
WILL BE ON THE CHANCE TO LIKELY SIDE /40-70%/ DURING THE AFTNS WITH
AT LEAST SLIGHT CHANCE DURING THE OVERNIGHT PERIODS. WITH MLCAPE
/1500-2500 J/KG/...PWATS /1.8-2 IN/...AND SLOW STORM MOTIONS...
LOCALIZED FLASH FLOODING APPEARS TO BE THE GREATEST RISK DURING
AFTNS. A FEW STRONG TO SEVERE TSTORMS CAN NOT BE ENTIRELY RULED OUT
ALSO BUT LAPSE RATES/VERTICAL TOTALS LOOK MARGINAL.

BY THURS...OPS GFS DEPICTS DEEPER H5 TROUGHING OVER MID MS VALLEY
AND BRINGS THE NOW ELEVATED BNDRY THROUGH REGION BY FRI MRNG WHILE
EC IS WEAKER AND HANGS/WASHES IT OUT NORTH OF THE REGION. GFS MEAN
AND INDIVIDUAL ENSEMBLES SUPPORT OP GFS DURING THIS TIME-FRAME (WITH
GFSMEN ACTUALLY DEEPER THAN THE OPS GFS). LITTLE SFC DEWPOINT
REFLECTION LOOKS TO OCCUR WITH THIS BNDRY PASSAGE BUT DRIER AIR
LOOKS TO FILTER IN H85 AND HIGHER. THIS SHOULD REDUCE (BUT NOT
ELIMINATE) RAIN CHANCES THROUGH THE LATER PART OF THE WEEK FOR AT
LEAST NRN/CNTRL AREAS. MID/UPPER CLOUDINESS...IN ADDITION TO
INSTABILITY-DRIVEN CU/TCU DURING THE AFTNS...SHOULD KEEP INSOLATION
DOWN. THIS COUPLED WITH 16-19C H85 TEMPS...WILL PROVIDE RELIEF FROM
THE HEAT WITH HIGHS RANGING IN THE UPPER 80S-LOW 90S. IT COULD BE
FORESEEABLE THAT SOME HIGH TEMPS MAY BE SLIGHTLY BELOW AVG TOWARDS
THE END OF THE WEEK...ESPECIALLY IF RAIN/STORMS OCCUR BEFORE BEST
HEATING.

FOR FORECAST ELEMENTS...HIGHS WERE DROPPED BELOW GUIDANCE MOST AFTNS
BY 2-4 DEGREES WITH LOWS RAISED /70F OR GREATER/ UNDER THE CLOUDY
AND MOIST CONDS. POPS CAME IN HIGHER AND ACCEPTED IN MOST CASES WITH
SOME ADDITIONAL INCREASES PRIOR TO WED. /ALLEN/

&&

.AVIATION...VFR CONDS TO PREVAIL THRU THE DAY TODAY UNDER INCREASING
CU 4-6K FT. TSRA COVERAGE WL CONTINUE TO INCREASE S OF I-20 THRU THE
AFTN/INTO THE EVENING BEFORE BEGINNING TO WANE 23-01Z. MORE ISOLD
SHWR/TSRA ACTIVITY IS XPCTD N OF I-20 BUT COVERAGE MAY PICK UP AS WE
HEAD TOWARD EVENING. TIMING OF THUNDER INTO SPECIFIC AIRFIELDS
REMAINS PROBLEMATIC SO STAY TUNED FOR UPDATES. STRONG GUSTY
WINDS/HAIL XPCTD INVOF CONVECTIVE ACTIVITY. A GENERAL DECREASE IN
STORMS WILL UNFOLD LATER THIS EVENING/OVRNGT HOWEVER ISOLD/SCT SHWRS
NOT OUT OF THE QUESTION HEADED INTO TOMORROW MORNING. SFC WINDS TO
REMAIN LGT AND GENERALLY SOUTHERLY TODAY. /BK/

&&

.FIRE WEATHER...

MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS
AS MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST
MONTH. HOWEVER...AREAS OF RAINFALL HAVE OCCURRED OVER THE PAST FEW
DAYS IN MANY AREAS...AND THE NUMBER OF LOCATIONS RECEIVING DECENT
RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW DAYS. THE
LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE
NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER
CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND INTO NEXT
WEEK...IT IS POSSIBLE THAT FIRE DANGER WILL BE SIGNIFICANTLY REDUCED.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  90  73  89 /  44  67  39  62
MERIDIAN      71  90  71  91 /  41  63  33  68
VICKSBURG     72  90  72  89 /  44  63  39  62
HATTIESBURG   73  91  73  91 /  34  60  21  58
NATCHEZ       72  88  72  88 /  42  63  37  59
GREENVILLE    75  91  73  90 /  40  64  47  70
GREENWOOD     72  90  72  89 /  44  67  45  71

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Jul 7, 3:01 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT SAT JUL 7 2012

MSZ043>066-072>074-082015-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
301 PM CDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING THIS
AFTERNOON...AND WILL CONTINUE THROUGH THE LATE AFTERNOON. A MOIST AND
VERY UNSTABLE AIRMASS IS COMBINING WITH AN UPPER LEVEL DISTURBANCE TO
PRODUCE SCATTERED THUNDERSTORMS. THE STRONGEST STORMS ARE CAPABLE OF
PRODUCING 50 TO 60 MPH WIND GUSTS AND SMALL HAIL ALONG WITH
TORRENTIAL DOWNPOURS. LOOK FOR STORMS TO DIMINISH AS SUNSET
APPROACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

CONDITIONS WILL REMAIN FAVORABLE FOR THUNDERSTORMS TO DEVELOP SUNDAY
AND AGAIN MONDAY. AS HAS BEEN THE CASE IN RECENT DAYS...A FEW STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE HOTTEST PARTS OF
THE DAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND
PERHAPS AGAIN DURING THE AFTERNOON SUNDAY AND MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-082015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
301 PM CDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON AND EVENING. A MOIST AND VERY UNSTABLE AIRMASS IS
COMBINING WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED
THUNDERSTORMS ACROSS THE REGION. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS AND SMALL HAIL ALONG
WITH TORRENTIAL DOWNPOURS. STORMS ARE EXPECTED TO DECREASE IN
INTENSITY AND COVERAGE AS WE GO INTO THE LATE EVENING AND OVERNIGHT
HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

CONDITIONS WILL REMAIN FAVORABLE FOR THUNDERSTORMS TO DEVELOP SUNDAY
AND AGAIN MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE DURING THE HOTTEST PARTS OF THE DAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND
PERHAPS AGAIN DURING THE AFTERNOON SUNDAY AND MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Special weather statement, Jul 7, 4:06 PM CDT, 1 hour 7 minutes before
MSZ054-059-061-062-072135-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-COPIAH MS-
406 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SAT JUL 7 2012

STRONG THUNDERSTORM IN WESTERN LINCOLN COUNTY

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LOYD STAR AT 406 PM CDT...MOVING
WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTHWESTERN COPIAH...NORTHEASTERN FRANKLIN...
SOUTHEASTERN JEFFERSON AND NORTHWESTERN LINCOLN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3146 9078 3170 9081 3172 9052 3149 9044
TIME...MOT...LOC 2106Z 080DEG 7KT 3162 9057

MRM
Special weather statement, Jul 7, 4:32 PM CDT, 41 minutes before
MSZ065-066-072200-
JONES MS-COVINGTON MS-
432 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT SAT JUL 7 2012

STRONG THUNDERSTORM NEAR JONES AND COVINGTON COUNTY LINE

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 10 MILES EAST OF COLLINS AT 432 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL COVINGTON AND WEST CENTRAL JONES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3148 8956 3175 8960 3172 8935 3153 8934
TIME...MOT...LOC 2132Z 083DEG 6KT 3162 8939

MRM
Special weather statement, Jul 7, 4:48 PM CDT, 25 minutes before
LAZ025-MSZ053-059-060-072215-
ADAMS MS-JEFFERSON MS-CLAIBORNE MS-TENSAS LA-
448 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT SAT JUL 7 2012

STRONG THUNDERSTORM OVER NORTHERN JEFFERSON COUNTY

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF LORMAN AT 447 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN CLAIBORNE...NORTHWESTERN JEFFERSON AND EXTREME
NORTH CENTRAL ADAMS COUNTIES...AND SOUTH CENTRAL TENSAS PARISH SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3173 9134 3195 9127 3189 9101 3168 9103
TIME...MOT...LOC 2147Z 104DEG 5KT 3180 9114

MRM
Special weather statement, Jul 7, 5:04 PM CDT, 9 minutes before
MSZ043-048-049-072235-
RANKIN MS-MADISON MS-HINDS MS-
504 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT SAT JUL 7 2012

STRONG THUNDERSTORM NEAR THE BARNETT RESERVOIR

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PISGAH AT 504 PM CDT...MOVING
SOUTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHEASTERN HINDS...SOUTH CENTRAL MADISON AND
NORTHERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3223 9000 3250 9022 3260 8989 3245 8976
TIME...MOT...LOC 2204Z 058DEG 11KT 3248 8989

MRM
Special weather statement, Jul 7, 5:06 PM CDT, 7 minutes before
MSZ048-072235-
HINDS MS-
506 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT SAT JUL 7 2012

...STRONG THUNDERSTORM AROUND CLINTON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CLINTON AT 506 PM CDT...MOVING
SOUTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3211 9051 3232 9066 3240 9037 3226 9027
TIME...MOT...LOC 2206Z 058DEG 11KT 3232 9037

MRM
Special weather statement, Jul 7, 5:13 PM CDT, 0 minutes before
MSZ047-053-072245-
WARREN MS-CLAIBORNE MS-
513 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT SAT JUL 7 2012

...STRONG THUNDERSTORM IN EASTERN CLAIBORNE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF ROCKY SPRINGS AT 513
PM CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CLAIBORNE AND EXTREME SOUTH CENTRAL WARREN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3191 9094 3210 9099 3210 9074 3198 9073
TIME...MOT...LOC 2213Z 084DEG 6KT 3204 9081

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:24 PM CDTSpecial Weather StatementJANNeshoba31 min
Jul 6, 7:49 PM CDTSpecial Weather StatementJANNeshoba31 min
Jul 6, 8:24 PM CDTSpecial Weather StatementJANNeshoba31 min
Jul 6, 8:36 PM CDTSpecial Weather StatementJANLauderdale29 min
Jul 6, 8:38 PM CDTSpecial Weather StatementJANLauderdale42 min
Jul 6, 8:39 PM CDTSpecial Weather StatementJANLauderdale41 min
Jul 7, 2:00 PM CDTSpecial Weather StatementJANLauderdale30 min
Jul 7, 2:02 PM CDTSpecial Weather StatementJANSimpson28 min
Jul 7, 2:04 PM CDTSpecial Weather StatementJANSimpson31 min
Jul 7, 2:33 PM CDTSpecial Weather StatementJANCovington32 min
Jul 7, 2:35 PM CDTSpecial Weather StatementJANSmith30 min
Jul 7, 2:55 PM CDTSpecial Weather StatementJANSimpson30 min
Jul 7, 2:57 PM CDTSpecial Weather StatementJANLawrence28 min
Jul 7, 2:58 PM CDTSpecial Weather StatementJANFranklin32 min
Jul 7, 3:05 PM CDTSevere Thunderstorm WarningJANLawrence15 min
Jul 7, 3:24 PM CDTSpecial Weather StatementJANCovington31 min
Jul 7, 3:49 PM CDTSpecial Weather StatementJANLincoln31 min
Jul 7, 3:55 PM CDTSpecial Weather StatementJANScott30 min
Jul 7, 4:06 PM CDTSpecial Weather StatementJANLincoln29 min
Jul 7, 4:15 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln30 min
Jul 7, 4:32 PM CDTSpecial Weather StatementJANCovington28 min
Jul 7, 4:48 PM CDTSpecial Weather StatementJANJefferson27 min
Jul 7, 5:04 PM CDTSpecial Weather StatementJANRankin31 min
Jul 7, 5:06 PM CDTSpecial Weather StatementJANHinds29 min
Jul 7, 5:25 PM CDTSpecial Weather StatementJANSimpson30 min
Jul 7, 5:41 PM CDTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion76 min
Jul 7, 5:55 PM CDTSpecial Weather StatementJANHinds30 min
Jul 7, 6:37 PM CDTSpecial Weather StatementJANWarren28 min
Jul 7, 6:54 PM CDTSpecial Weather StatementJANYazoo31 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.